Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 27, 2021, 2:51 PM EDT. It took effect at Jun 28, 2021, 5:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 2:51 PM EDT (18:51 UTC)
- In effect from
- Jun 28, 2021, 5:00 AM EDT
- Expired
- Jun 29, 2021, 7:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
155 WHUS72 KMHX 271851 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 251 PM EDT Sun Jun 27 2021 AMZ154-156-158-280700- /O.NEW.KMHX.SC.Y.0069.210628T0900Z-210629T0100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 251 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM EDT MONDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 5 AM to 9 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
873 WHUS72 KMHX 280704 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 AM EDT Mon Jun 28 2021 AMZ154-156-158-282000- /O.CON.KMHX.SC.Y.0069.210628T0900Z-210629T0100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 304 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS72 KMHX 281842 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 242 PM EDT Mon Jun 28 2021 AMZ152-290400- /O.EXB.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 242 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-290000- /O.EXB.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 242 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-158-290645- /O.EXT.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 242 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS72 KMHX 282209 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 609 PM EDT Mon Jun 28 2021 AMZ154-156-158-290800- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 609 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Seas 5 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-290400- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 609 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-290000- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 609 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
530 WHUS72 KMHX 282321 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 721 PM EDT Mon Jun 28 2021 AMZ150-290030- /O.CAN.KMHX.SC.Y.0069.000000T0000Z-210629T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 721 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ154-156-158-290800- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 721 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-290400- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 721 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
342 WHUS72 KMHX 290148 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 948 PM EDT Mon Jun 28 2021 AMZ154-156-158-290800- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 948 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-290400- /O.CON.KMHX.SC.Y.0069.000000T0000Z-210629T0400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 948 PM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
560 WHUS72 KMHX 290720 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 AM EDT Tue Jun 29 2021 AMZ154-156-158-291100- /O.EXT.KMHX.SC.Y.0069.000000T0000Z-210629T1100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 320 AM EDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 12:54 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 27, 12:54 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1254 PM EDT Sun Jun 27 2021 .SYNOPSIS... High pressure at the surface and aloft will linger over the area into the middle of next week. Another cold front will approach the area late next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 940 AM Sunday...No changes to the prev disc. Prev disc...High pressure in the mid and upper levels centered to our north keeps skies mostly sunny. Onshore flow will limit the strength/depth of sea and sound breezes but they will still be apparent. Have slightly raised PoPs but capped them below mentionable. PWats remain around 1.5" which is right around average for 27JUN. A stray shower or two might be possible in the afternoon during peak heating along the OBX and in inland counties where sea/soundbreezes would converge. Very little instability will prevent any vertical development so chance of thunder from convection is negligible. Highs in the upper 80s inland and mid 80s along the coast where the weak sea breeze can cool things off slightly. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 645 AM Sunday...Another quiet night to end the weekend. Under the high pressure, skies will be clear allowing for good radiational cooling. Lows for most of the area in the upper 60s and low 70s along the coast. Patchy fog is possible again, but with a lot of the ground moisture drying out over the day, coverage will be less than Saturday night. Fog burns off quickly with sunrise. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 315 AM Sunday...Broad mid-level high pressure will expand over the eastern NC from the east from Monday through late week, largely suppressing most precipitation across our area. Cannot completely rule out an isolated sea breeze shower or thunderstorm over the southern tier of the CWA, but PoPs will be 20 percent or less, with the vast majority of the area remaining dry Monday through Wednesday. Highs for the first half of the week will be in the mid 80s to around 90 degrees. A pattern change starts to take place by Thursday into the weekend as deep upper trough dives south from the Great Lakes pushing a rather stout cold front east into the Carolinas. Deep moisture returns will precipitable water values surging above 2 inches by Thursday. Highs still mainly mid 80s to around 90 degrees. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM /through Monday Afternoon/... As of 1250 PM Sunday...Prevailing VFR conditions through the end of the TAF period as high pressure continues controlling the region. Clear skies and calm winds in combination with low dewpoint depression tonight could allow some fog to develop early Monday AM. Moisture remains very shallow, thus not sold on anything more than patchy, shallow fog. Any fog development will quickly burn off after daybreak. Could see a few iso to sct showers or tstorms mid to late Monday morning, but otherwise quiet skies. LONG TERM /Sunday through Wednesday/... As of 320 AM Sunday...High pressure at the surface and aloft will expand in from the east for Monday through Wednesday with very little chance of convection and largely VFR conditions expected. Increased rain chances Thursday as a deep trough dives south from the Great Lakes and pushes a cold front toward the area, producing deeper moisture and a threat of scattered showers and thunderstorms with possible sub-VFR conditions. As usual, with such a moist boundary layer, cannot rule out some patchy fog during the early morning hours that could briefly reduce vsby. && .MARINE... SHORT TERM /Tonight through Sunday/... As of 645 AM Sunday...Overall quiet and uneventful forecast. High pressure establishes itself across the region. SE winds turn more Eerly throughout the day and remain steady around 10 kts. Seas will persist at 3-4 ft. LONG TERM /Sunday through Wednesday/... As of 325 AM Sunday...Relatively quiet marine conditions are expected for the early part of the week with SE winds 5-15 knots with seas 2-5 feet. By Wednesday, winds veer to more S, then SSW/SW Thursday with speeds increasing to 15-20 knots ahead of slow-moving cold front. At this point, no SCA are anticipated through Thursday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...ML/CEB SHORT TERM...CEB LONG TERM...CTC AVIATION...CTC/ML MARINE...CTC/ML/CEB
Hazardous weather outlook, Jun 27, 4:28 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 428 AM EDT Sun Jun 27 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-280830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 428 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-280830- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 428 AM EDT Sun Jun 27 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:41 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 48 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.